7 doctors weighed in:

Does modafinil cause adverse reaction to a glaucoma patient who is on treatment with Xalatan (latanoprost) and timolol?

7 doctors weighed in
4 doctors agree

In brief: Doubtful

Medication side effects can be quite unique in some individuals, but Modafinil is unlikely to adversely affect glaucoma.
Would definitely check with your ophthalmologist if eye issues are changing.

In brief: Doubtful

Medication side effects can be quite unique in some individuals, but Modafinil is unlikely to adversely affect glaucoma.
Would definitely check with your ophthalmologist if eye issues are changing.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
1 comment
Dr. Jon Fishburn
Doubtful adversity related to modafinil and antiglaucomedication. I would caution concurrent use of it with alphagan, or iopidine because of potential monoamine oxidase interference.
Dr. Jon Fishburn
Ophthalmology
1 doctor agrees

In brief: If open angle. No

If you have open angle glaucoma, then Modafinil probably has no effect on your iop.
However, Modafinil should only be used cautiously with careful monitoring. Methylphenidate is a sympathomimetic amine. It has the potential to induce acute angle closure glaucoma or worsen chronic angle closure glaucoma. My recommendation is not to use Modafinil if the angle of the eye is at all compromised.

In brief: If open angle. No

If you have open angle glaucoma, then Modafinil probably has no effect on your iop.
However, Modafinil should only be used cautiously with careful monitoring. Methylphenidate is a sympathomimetic amine. It has the potential to induce acute angle closure glaucoma or worsen chronic angle closure glaucoma. My recommendation is not to use Modafinil if the angle of the eye is at all compromised.
Dr. Jon Fishburn
Dr. Jon Fishburn
Thank
Read more answers from doctors